Effects of Methadone Overdose

Save
Next Video:
Positive Effects of Methadone Clinics....5

When a person overdoses on methadone, they will have shallow, labored breathing, disorientation, mental confusion and gastrointestinal problems. Discover how opiates can produce severe respiratory problems with help from a licensed mental health counselor in this free video on methadone and drug addiction.

Part of the Video Series: Methadone Effects
Promoted By Zergnet

Comments

Video Transcript

Hi, my name's John Bosworth. I'm a licensed mental health counselor in St. Pete, Florida. I'd like to speak a little bit about the effects of methadone overdose, or what a methadone overdose would look like. Methadone's a synthetic narcotic or pain reliever whose effects are similar to morphine. It's basically a synthetic drug, and what it does is mimic the same...it mimics the same effect that an opioid or other opiates would have on the brain or on the central nervous system. When somebody overdoses on methadone or similar opiates, what happens is the central nervous system starts to go into kind of a 'decrease' mode. I like to call it decrease mode. But the symptoms and the signs of methadone overdose are pretty easy to spot. First of all, people will have a, kind of, shallow, labored breathing. And that, again, is the direct effect of too much of the opiate on the central nervous system. And also, you'll have, a lot of people in my practice, I notice that a lot of people have disorientation and mental confusion. There's also a lot of gastrointestinal problems, nausea or vomiting, and, you know, just cramps and just general abdominal distress. But, those are some of the withdrawal symptoms that people have to tolerate, literally, to get through it. If there's too much, and there's severe effects on top of those, usually what happens is any opiate will produce severe, severe problems in the respiratory system, including, you know, stopping breathing, actually. Cardiac arrest. Reduced heart rate, or irregularities or arrhythmias in heart rate, and in the worst case scenario it can lead to coma or even death. My name's John Bosworth and I'm speaking about effects of methadone overdose.

Featured

Related Searches

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!